MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER
Catalog Number CDC-41541-MPKB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "without much force, the midline extension broke free of the catheter.The patient had to get a new catheter.".The patient had no harm or injury.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one single-lumen midline catheter for analysis.Signs of use were observed on and within the returned catheter.Visual analysis revealed the extension line was separated adjacent to the juncture hub.Microscopic examination revealed the edges of the separation were rough and jagged, and a portion of the extension line remained within the juncture hub.The juncture hub was cross-sectioned to analyze the molding of the extension line within the juncture hub.The outer diameter of the line measured 0.094", which is within the specification limits of 0.093"-0.097" per extension line extrusion product drawing.The inner diameter of the extension line measured 0.058", which is within the specification limits of 0.055"-0.059" per extension line extrusion product drawing.Manufacturing was contacted as a part of this complaint investigation.They stated it is unknown whether the defect is related to the molding or the extrusion process; therefore, a non-conformance (nc) will be initiated to further investigate this issue.A device history record review was performed, and no relevant findings were identified.The instructions-for-use provided with this kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the customer report of a separated extension line was confirmed through complaint investigation of the returned sample.Visual and functional analysis revealed that the extension line was separated adjacent to the juncture hub, the edges of the separation were rough and jagged, and a portion of the extension line remained within the juncture hub.Despite this, the catheter passed all relevant dimensional requirements, and a device history record review revealed no relevant findings to suggest a manufacturing related issue.Based on these circumstances, manufacturing likely caused or contributed to this event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description
It was reported that "without much force, the midline extension broke free of the catheter.The patient had to get a new catheter." the patient had no harm or injury.

Brand Name
ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21688797
Report Number9680794-2025-00256
Device Sequence Number21026217
Product Code PND
UDI-Device Identifier10801902205411
UDI-Public(01)10801902205411(11)241026(17)260228(10)33F24H0359(21)
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberCDC-41541-MPKB
Device Lot Number33F24H0359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown